Alert archive / Texas / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 55, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 31, 1996, 7:57 PM CDT for Carson County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 1996, 7:57 PM CDT (00:57 UTC)
- Expired
- May 31, 1996, 9:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Carson County, TX
The radar
The Amarillo radar (KAMA), 37 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2831 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:18 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, May 31, 3:18 PM CDT, 4 hours 39 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT FRI MAY 31 1996 AMS OVR PNHDLS RMNS PRIMED FOR CNVTN WITH RICH DEEP MSTR IN PLACE. AS DRYLN MOVS THRU WRN ZNS BFR SS...XPC SCT TRW TO DVLP. ISOLD TRW HAS ALREADY DVLPD OVR NWRN CORNER OF FCST AREA...ALG SFC TROF AHD OF DRYLN. STILL XCPG SVR TSTMS TNGT DUE TO INCRG INSTBY. PAC CDFNT PROGD TO MOV INTO NRN SXNS TNGT...AND AS SFC LOW OVR SERN NM MOVS TO S PLAINS BY 12Z SAT...ELY LOW-LVL FLOW WL CONT MSTR FEED INTO PNHDLS. THUS WE WL CARRY LOW POPS ALL ZNS FOR SAT. ATMOS WL DRY OUT SAT NGT AND NO POPS SAT NGT THRU TUE AS H5 RDG BUILDS OVR SWRN U.S. BY WED H5 FLOW BCMS DIFFLUENT AND NEW SFC BNDRRY XPCD TO BE OVR AREA...SO SLGT CHC TRW ON WED. 03 .AMA... TX...NONE. OK...NONE. COCKRELL
In the hours before
Local storm report, May 31, 5:01 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
500 PM CDT FRI MAY 31 1996
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0438 PM VEGA TX 1.75 INCH HAIL
05/31/96 OLDHAM REPORTED BY LOCAL NEWS
MEDIA
0440 PM 20 N HEREFORD TX 0.75 INCH HAIL
05/31/96 DEAF SMITH REPORTED BY DEAF SMITH
COUNTY EOC
0442 PM 9 N HEREFORD TX 0.88 INCH HAIL
05/31/96 DEAF SMITH REPORTED BY DEAF SMITH
COUNTY EOCLocal storm report, May 31, 5:38 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
538 PM CDT FRI MAY 31 1996
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0438 PM VEGA TX 1.75 INCH HAIL
05/31/96 OLDHAM REPORTED BY LOCAL NEWS
MEDIA
0440 PM 20 N HEREFORD TX 0.75 INCH HAIL
05/31/96 DEAF SMITH REPORTED BY DEAF SMITH
COUNTY EOC
0442 PM 9 N HEREFORD TX 0.88 INCH HAIL
05/31/96 DEAF SMITH REPORTED BY DEAF SMITH
COUNTY EOC
0528 PM 5 N BOYS RANCH TX 1.75 INCH HAIL REPORTED
05/31/96 OLDHAM REPORTED BY ARES STORM
SPOTTE@RSSpecial weather statement, May 31, 7:43 PM CDT, 14 minutes before
OKZ001-TXZ001-006-011-016-010245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 743 PM CDT FRI MAY 31 1996 ...THE TORNADO WATCH WHICH WAS IN EFFECT UNTIL 10 PM CDT HAS BEEN CANCELLED... THE TORNADO WATCH FOR OLDHAM...DEAF SMITH...HARTLEY AND DALLAM COUNTIES IN THE TEXAS PANHANDLE AND FOR CIMARRON COUNTY IN THE OKLAHOMA PANHANDLE HAS BEEN CANCELLED. THE THREAT OF SEVERE WEATHER HAS DIMINISHED. THUNDERSTORMS PRODUCING SEVERE WEVATHER ARE NOW EAST OF THE AREA. THE REMAINDER OF TORNADO WATCH NUMBERS 511 AND 512 REMAIN IN EFFECT UNTIL 10 PM CDT. SCHNEIDER
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:01 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter, Randall | 59 min |
| May 31, 7:12 PM CDT | Tornado Warning | AMA | Donley, Gray | 48 min |
| May 31, 7:27 PM CDT | Tornado Warning | AMA | Armstrong | 48 min |
| May 31, 8:02 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 58 min |
| May 31, 8:15 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 60 min |
| May 31, 8:22 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 68 min |
| May 31, 8:22 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 8 min |
| May 31, 8:43 PM CDT | Tornado Warning | AMA | Donley | 32 min |
| May 31, 9:16 PM CDT | Tornado Warning | AMA | Donley | 44 min |
| May 31, 9:41 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 64 min |
| May 31, 9:57 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.